Going Bald In Less Than A Year, Need Advice

DogoDiLaurentiis

Experienced Member
My Regimen
Reaction score
296
Definitely look into the thyroid. I never had issues and my hair was perfect. 5-6 months after a slightly hypo diagnosis and Levothyroxine Rx the thinning started, huge shed and major changes to my hair. I think it’s double edged sword in that being hypo or hyper can cause hair issues but the treatments can be equally damaging to hair. One hair dermatologist said that 80% of her male and female thyroid patients experience some form of hair change/thinning.

Thinking it was the medication I quit for 8 months, the shedding continued and I developed a nodule found on a thyroid ultrasound. To get levels back in range and to shrink the nodule it required a higher dose and in turn resulted more shedding/thinning.

I wish I knew now. It was malpractice on the PCPs part and really has ruined an otherwise very healthy and successful life with the pain of constant and excessive shedding. As I have not responded at all to aggressive AAs, I can’t help but correlate what’s going on with other hormonal imbalance.

also, hypothyroidism is connected with low ferritin levels, I have been told you need ferritin over 100 to prevent shedding and support growth.

if it’s bad and you need meds, ease into them and maybe consider the natural options first.

Levothyroxine is f*****g ***, a lot of people who experience hypo symptoms actually have something wrong preventing them from converting T4 (what levothyroxine simulates) to T3 thyroid hormone.

T3 thyroid hormone is the active form of thyroid hormone which makes your body do the sh*t it's supposed to, what happens with people who take Levothyroxine for hypothyroid problems is that they find out that it does nothing for them personally because they don't convert it properly, that it EXACERBATES the hypo symptoms because now your HPT basically shuts down and says "ok no need to produce more thyroid hormone" and your body is just bombed with T4.

Everyone on my mother's side of the family (aunts and uncles) have thyroid issues and got on levo and they all had hair loss, lethargy, felt like sh*t and their dumb *** doctors kept telling them "you have to wait a few months", it's like motherfucker, if your thyroid doesn't make you wait months to feel better wtf should medication that's supposed to replace that hormone require it?

Get off the levothyroxine and start using natural dessicated thyroid, you can get a prescription grade version of it which contains all the thyroid hormones T1, T2, T3, T4, (it's the one I use) and it basically stopped me from feeling like I was dying back when I had a TSH of 13.75 (yes my doctors let me walk around with a TSH of 13.75 which is about 5x higher than it has any business being in a human being).

If you are a bodybuilder and you are using cytomel, you need to stop, because that's pure synthetic T3 which can be good, but using straight T3 or cytomel or even too much dessicated thyroid, can induce hyperthyroidism and cause you to shed hair as well.

So it really is like walking a tightrope, too little T3 and you will lose hair, too much T3 and you will lose hair, it sucks, but it's something that must be managed. Just for the love of god get off the Levothyroxine if you're experiencing hair loss and any other adverse symptoms.

Another thing about thyroid hormone, and the reason why I'm concerned about your level of bodily inflammation, is that it is known that high levels of interleukin-6 can actually inhibit the conversion of inactive T4 hormone into T3, meaning if you have some kind of persistent inflammatory condition, that could be f*****g with your thyroid hormone levels as well.

Anyhow, sorry for the giant bomb of a post, but I just thought I'd offer some help based on the sh*t I've had to deal with (which is a lot and varied), so hopefully you guys won't have to go through the hell I have when it comes to things I've experienced.
 

Fontaine

Established Member
My Regimen
Reaction score
145
Anyone know of a medicaiton that completely shuts down the immune system? The most intense drug I've tried so far is tofacitinib but I'm curious if there is a stronger medicaiton that would completely shut down the immune system. So that way I can see if our diffuse hairloss is immune system related
You could try contracting HIV
 

Depression

Established Member
My Regimen
Reaction score
52
i have tried finasteride and minoxidil on me but none of them work, i have been losing my hair since a very young age so its not surprised if dht is not causing my hair loss but something else i did a blood test, everything is good, but how do you know if there is nothing else?
 

Selb

Experienced Member
My Regimen
Reaction score
565
i have tried finasteride and minoxidil on me but none of them work, i have been losing my hair since a very young age so its not surprised if dht is not causing my hair loss but something else i did a blood test, everything is good, but how do you know if there is nothing else?
If you have scalp inflammation it may be something related to that, but 99% of the time it’s male pattern baldness. Aggressive balders might require topical anti androgens
 

bluecyclone

Senior Member
My Regimen
Reaction score
193
I do see a pattern. I have been RU at a high dose since September. I do think Thyroid is the f*****g disaster, it started the loss and has never stabilized. Levels stay in range but got woe when they added T3. I am not a body builder. I just want to be healthy and keep my hair.

I’m on daily:
125mcg Tirosent
10mg generic Cytomel

I have been afraid to switch to natural as I fear another shed associated with a medication change.
 

DogoDiLaurentiis

Experienced Member
My Regimen
Reaction score
296
I do see a pattern. I have been RU at a high dose since September. I do think Thyroid is the f*****g disaster, it started the loss and has never stabilized. Levels stay in range but got woe when they added T3. I am not a body builder. I just want to be healthy and keep my hair.

I’m on daily:
125mcg Tirosent
10mg generic Cytomel

I have been afraid to switch to natural as I fear another shed associated with a medication change.

10mg of cytomel may be too much.
 

bluecyclone

Senior Member
My Regimen
Reaction score
193
Levels are in range slightly towards top range. Hairloss got much worse once they added the Cytomel. Ferritin was raised but not enough.
 

Selb

Experienced Member
My Regimen
Reaction score
565
Levels are in range slightly towards top range. Hairloss got much worse once they added the Cytomel. Ferritin was raised but not enough.
Do you need those thyroid meds for the hair loss? Or just general health? I’ve been thinking if you can quit them for a bit and ride the shed you might see an improvement in your daily shed
 

bluecyclone

Senior Member
My Regimen
Reaction score
193
I did stop them at one point for 8 months, shed continued and the levels went hypo and a nodule was found on the gland. My hope is to at least offset the shedding with growth but the shed is overwhelming any positive I might get from these AA’s.

drugs that cause hairloss:

Thyroid medication check
Antibiotics check (
Androgen (HCG) check
Retinoids (topical) check
Accutane in 20 check
low ferritin check
 

Jtk11

New Member
My Regimen
Reaction score
1
I did stop them at one point for 8 months, shed continued and the levels went hypo and a nodule was found on the gland. My hope is to at least offset the shedding with growth but the shed is overwhelming any positive I might get from these AA’s.

drugs that cause hairloss:

Thyroid medication check
Antibiotics check (
Androgen (HCG) check
Retinoids (topical) check
Accutane in 20 check
low ferritin check
I heard of people having allergic reactions to thyroid meds. Something about the colouring in the tablets. Are yours a different colour?
 

infamousrodi

Established Member
Reaction score
50
I did stop them at one point for 8 months, shed continued and the levels went hypo and a nodule was found on the gland. My hope is to at least offset the shedding with growth but the shed is overwhelming any positive I might get from these AA’s.

drugs that cause hairloss:

Thyroid medication check
Antibiotics check (
Androgen (HCG) check
Retinoids (topical) check
Accutane in 20 check
low ferritin check
Tretinoin/ Retin-A topical
Can cause hair loss? How!? I thought only accutane: the oral route caused hair loss which was temporary. I took accutane when I was 19
And lost about half of my desity it took about over two years for my hair to grow thick again.
 

Gunnersup

Banned
My Regimen
Reaction score
188
Tretinoin/ Retin-A topical
Can cause hair loss? How!? I thought only accutane: the oral route caused hair loss which was temporary. I took accutane when I was 19
And lost about half of my desity it took about over two years for my hair to grow thick again.
By what method do you think accutane caused your hairloss? Do you think it was Telogen Effluvium? Or something else?
 

infamousrodi

Established Member
Reaction score
50
By what method do you think accutane caused your hairloss? Do you think it was Telogen Effluvium? Or something else?
Telogen effluvium without doubt. Hair took a sh*t on me right after I finished my second course of accutane, mind you I took a high dose to nuke my acne. I did recover though.. It just took a long time. Kind of feel I’m dealing with it again I just don’t know what triggered it this time. I may have had covid back in august as i experienced mild symptoms like phlegm dry cough and mild fever. But I doubt covid could cause Telogen Effluvium
 
Last edited:
Top